Integer valued autoregressive processes with generalized discrete Mittag-Leffler marginals


  • Kanichukattu K. Jose St. Thomas College, Mahatma Gandhi University, Kottayam - Kerala
  • K. D. Mariyamma Arunapuram P.O., Kerala



In this paper we consider a generalization of discrete Mittag-Leffler distributions. We introduce and study the properties of a new distribution called geometric generalized discrete Mittag-Leffler distribution. Autoregressive processes with geometric generalized discrete Mittag-Leffler distributions are developed and studied. The distributions are further extended to develop a more general class of geometric generalized discrete semi-Mittag-Leffler distributions. The processes are extended to higher orders also. An application with respect to an empirical data on customer arrivals in a bank counter is also given. Various areas of potential applications like human resource development, insect growth, epidemic modeling, industrial risk modeling, insurance and actuaries, town planning etc are also discussed.


J. ACZEL (1966). Lectures on functional equations and their applications. Academic Press INC, New York.

M. A. AL-OSH, A. A. ALZAID (1987). First order integer valued autoregressive (INAR (1)) process, “Journal of Time Series Analysis”, 8, pp. 261-275.

M. A. AL-OSH, A. A. ALZAID (1988). Integer valued moving average (INMA) process, “Statistical Papers”, 29, pp. 281-300.

A. A. ALZAID, M. A. AL-OSH (1990). An integer valued pth order autoregressive structure (INAR (p)) process, “Journal of Applied Probability”, 27, pp. 314-324.

N. BOUZAR (2002). Mixture representations for discrete Linnik laws, “Statistica Neerlandica”, 56(3), pp. 295-300.

N. BOUZAR, K. JAYAKUMAR (2008). Time series with discrete semi-stable marginals, “Statistical Papers”, 49, pp. 619-635.

G. CHRISTOPH, K. SCHREIBER (1998a). Discrete stable random variables, “Statistics & Probability Letters”, 37, pp. 243-247.

G. CHRISTOPH, K. SCHREIBER (1998b). The generalized discrete Linnik distributions, “Advances in Stochastic Models for Reliability, Quality and Safety” (Eds. W. Kahle et al.), pp. 3-18, Birkhauser, Boston.

L. DEVROYE (1993). A triptych of discrete distributions related to the stable law, “Statistics & Probability Letters”, 18, pp. 349-351.

K. JAYAKUMAR (1995). The stationary solution of a first-order integer-valued autoregressive processes,“ Statistica”, 55, pp. 221-228.

K. JAYAKUMAR (1997). First order autoregressive semi-alpha-Laplace processes, “Statistica”, LVII, pp. 455-463.

K. JAYAKUMAR, M. A. DAVIS (2007). On bivariate geometric distribution, “Statistica”, 67(4), pp. 389-404.

D. JIN-GUAN, L. YUAN (1991). The integer-valued autoregressive (INAR (p)) model, “Journal of Time Series Analysis”, 12, pp. 129-142.

K. K. JOSE, P.UMA, L. V. SEETHA, H. J. HAUBOLD (2010). Generalized Mittag-Leffler distributions and processes for applications in astrophysics and time series modeling, “Astrophysics and Space Science Proceedings”, pp. 79-92.

K. K. JOSE, E. KRISHNA (2011). Marshall-Olkin assymmetric Laplace distribution and processes, “Statistica”, anno LXXI, n. 4, 453-467.

K. K. JOSE, B. ABRAHAM (2011). A Count Model based on with Mittag-Leffler interarrival times, “Statistica”, anno LXXI, n. 4, 501-514.

A. M. KAGAN, YU. V. LINNIK, C.R. RAO (1973). Characterization Problems in Mathematical Statistics, Wiley, New York.

S. KOTZ, T.J. KOZUBOWSKI, K. PODGORSKI (2001). The Laplace distributions and generalizations, The Birkhaeuser, Boston.

A. LAWRANCE, P. LEWIS (1980). The exponential autoregressive moving average EARMA(p,q) Process, “Journal of the Royal Statistical Society”, Ser. B, 42, pp. 150-156.

T. LISHAMOL, K. K. JOSE (2011). Geometric Normal-Laplace Distributions and Autoregressive Processes, “Journal of Applied Statistical Science”, 18 (3), pp. 1-7.

E. MCKENZIE (1986). Autoregressive-moving average processes with negative binomial and geometric marginal distributions,“Advances in Applied Probability”, 18, pp. 679-705.

E. MCKENZIE (2003). Discrete Variate time series, “Handbook of Statistics Vol. 21”, (Eds. Shanbhag, D.N., Rao, C.R.), Elsevier, Amsterdam, pp. 573-606.

A. G. PAKES (1995). Characterization of discrete laws via mixed sums and Markov branching processes, “Stochastic Processes and their Applications”, 55, pp. 285-300.

R. N. PILLAI (1990). On Mittag-Leffler functions and related distributions, “Annals of the Institute of Statistical Mathematics”, 42(1), pp. 157-161.

R. N. PILLAI (1990). Harmonic mixtures and geometric infinite divisibility, “Journal of the Indian Statistical Association”, 28, pp. 87-98.

R. N. PILLAI, K. JAYAKUMAR (1995). Discrete Mittag-Leffler distribution, “Statistics & Probability Letters”, 23, pp. 271-274.

R. N. PILLAI, E.SANDHYA (1990). Distributions with monotone derivative and geometric infinite divisibility, “Advances in Applied Probability”, 22, 751-754.

B. PUNATHUMPARAMBATH (2011). A new family of skewed slash distributions generated by the normal kernel, “ Statistica”, anno LXXI, n. 3, 345-353.

F. W. STEUTEL, K. VAN HARN (1979). Discrete analogues of self-decomposability and stability, “Annals of Probability”, 7, pp. 893-899.

H. ZHENG, I. V. BASAWA (2008). First order observation-driven integer-valued autoregressive processes, “Statistics and Probability Letters”, 78, pp. 1-9.

H. ZHENG, I. V. BASAWA, S. DATTA (2007). First order random coefficient integer-valued autoregressive processes, “Journal of Statistical Planning and Inference”, 173, pp. 212-229.




How to Cite

Jose, K. K., & Mariyamma, K. D. (2012). Integer valued autoregressive processes with generalized discrete Mittag-Leffler marginals. Statistica, 72(2), 195–209.